Washington, 2011Flooding in Washington, June 1 to 17, 2011
June 1 to 17, 2011 · NWS OTX · 3 events in 1 county or zone
|This caused minor flooding along the Okanogan River along with several of its smaller tributaries. Agriculture fields, recreation sites, roadways, as well as homes were impacted by the flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following a very wet April and May, warmer June temperatures began to melt an above normal mountain snowpack increasing flows into already swollen river basins.|This caused minor flooding along the Okanogan River along with several of its smaller tributaries. Agriculture fields, recreation sites, roadways, as well as homes were impacted by the flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 1, 3:53 AM PST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 3:53 AM PST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
453 AM PDT WED JUN 1 2011
.SYNOPSIS...
A SERIES OF WEAK TO MODERATE PACIFIC STORM SYSTEMS WILL MIGRATE
THROUGH THE REGION...BRINGING COOLER THAN NORMAL TEMPERATURES AND
A RISK OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. A DRYING
AND WARMING TREND IS EXPECTED INTO THE WEEKEND. ANOTHER THREAT OF
SHOWERS DEVELOPS TOWARD THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...
TODAY AND TONIGHT...WE'LL SEE THE EJECTION OF THE UPPER LOW THAT
HAS BEEN ALMOST STATIONARY ALONG THE SW OREGON/NORCAL COAST THE
LAST 24 HRS. THIS FEATURE WILL TRACK ENE TOWARDS THE OREGON/ID
BORDER BY THURS MORNING AND PUT SE WA AND THE CAMAS PRAIRIE OF ID
IN THE PATH OF A DEVELOPING DEFORMATION AXIS IN THE NE QUAD OF THE
OCCLUDING CYCLONE BY TONIGHT. THE WARM CONVEYOR BELT ON S WINDS JUST
TO THE E OF THIS TROF WILL KEEP A MOIST FETCH IN PLACE
TODAY...RESULTING IN AN ONGOING SHOWER THREAT. THE FOCUS FOR
TONIGHT WILL BE ON PCPN AMNTS TIED TO THE DEFORMATION AXIS AND
PLENTY OF LG-SCALE FORCING FOR ASCENT ACROSS THE CNTRL ID
PANHANDLE AND CAMAS PRAIRIE...WITH AROUND A HALF INCH OF ADDITIONAL
RAINFALL EXPECTED BY THURS MORNING. THE THUNDER THREAT HAS NOT
CHANGED...AND WE'RE COUNTING ON SOME ENHANCED HEATING WITH CLOUD
BREAKS INTO LATE AFTERNOON. MODIFIED SOUNDINGS BASED ON FCST HI
TEMPS YIELD UNCAPPED SBCAPE VALUES OF 400-700 J/KG IN THE BLUE
AND WALLOWA MTNS THAT MAY ACT AS THE ONLY SOURCE OF LATE AFTERNOON
AND EARLY EVENING THUNDER.BZ
THURSDAY THROUGH TUESDAY...THE LOW OVER THE PAC NW SEEMS TO BE
TAKING A MORE SOUTHERN PATH ACROSS THE AREA THAN WHAT MODELS WERE
SHOWING 36 HRS AGO. THERE IS STILL A CHANCE OF SHOWERS AND SLIGHT
CHANCE OF THUNDERSTORMS FOR THURSDAY AFTERNOON AND EVENING. IT
LOOKS TO DRY OUT FAIRLY QUICKLY AFTER THAT WITH JUST SOME MOUNTAIN
SHOWERS POSSIBLE IN NORTH IDAHO THROUGH FRIDAY. AFTER THAT A
CLOSED LOW WILL DIG ALONG THE WEST COAST PROVIDING A CULL ACROSS
THE INLAND NORTHWEST. DRY CONDITIONS WITH TEMPERATURES ON THE RISE
ARE EXPECTED FOR THE WEEKEND. MODELS REALLY START TO DIVERGE BY
SUNDAY/MONDAY WITH WHAT TO DO WITH THE LOW. THE CANADIAN WEAKENS
THE LOW CONSIDERABLY AND BRINGS AN OPEN WAVE INTO THE AREA BY
MONDAY. MEANWHILE ON THE OTHER SPECTRUM THE GFS IS MUCH STRONGER
AND SLOWER WITH THE LOW MOVING INLAND. STARTED TO BRING CHANCE OF
PRECIP UP TOWARDS CLIMATOLOGY BY SUNDAY NIGHT/MONDAY. DIDNT REALLY MAKE
MANY CHANGES BEYOND MONDAY GIVEN THE VARIETY OF POSSIBLE
SOLUTIONS. DAYTIME TEMPERATURES WILL BE 5-10 DEGREES BELOW AVERAGE
THUR AND FRI AND THEN BE NEAR AVERAGE SAT AND RISE ABOVE AVERAGE SUN
AND MON BEFORE GOING BACK DOWN TOWARDS AVERAGE ON TUESDAY. MINIMUM
TEMPERATURES WILL BE WITHIN 5 DEGREES OF AVERAGE TEMPS.
&&
.AVIATION...
12Z TAFS...THOUGH THE HEAVIEST AND MOST PERSISTENT SHOWERS HAVE
ENDED TEMPORARILY...VERY MOIST NEAR SURFACE CONDITIONS WILL PUT
TAF SITES KPUW...KGEG...KSFF AND KCOE UNDER THE THREAT OF UPSLOPE
MVFR STRATUS BEGINNING AROUND 14-15Z. ISOLATED THUNDER WILL
DEVELOP AFTER 20Z-21Z...BUT WITH MUCH LESS COVERAGE THAN WHAT
OCCURRED TUES. FOR THURS MORNING...WE ADDED MVFR STRATUS AND
STEADY RAIN FOR KPUW AND KLWS AS THE NEXT COLD FRONT MOVES NE
ACROSS ERN OREGON. THE COMBINATION OF UPSLOPE WINDS AND STEADY
RAIN FOR THESE SITES AFTER ABOUT 7Z TO 10Z WILL ALSO INCREASE
DRAMATICALLY THE THREAT OF IFR VSBYS/CEILINGS. BZ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 64 46 59 42 64 45 / 50 40 50 40 10 10
COEUR D'ALENE 64 44 58 42 63 42 / 60 50 60 50 20 10
PULLMAN 63 43 57 40 63 44 / 60 50 50 40 10 10
LEWISTON 68 49 62 46 67 48 / 50 50 50 20 10 0
COLVILLE 68 43 68 43 71 43 / 60 40 60 40 10 10
SANDPOINT 63 42 57 43 61 40 / 60 50 60 50 20 20
KELLOGG 61 42 51 40 60 41 / 60 60 70 60 20 20
MOSES LAKE 68 45 69 44 72 46 / 40 20 20 10 10 10
WENATCHEE 65 48 66 47 70 49 / 60 20 20 10 10 10
OMAK 68 45 69 43 72 45 / 60 40 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 1, 4:56 AM PST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
556 AM PDT WED JUN 1 2011
IDZ001>004-WAZ036>038-042-043-021300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
556 AM PDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RIVERS WILL REMAIN HIGH WITH SEVERAL MAIN STEM RIVERS EXPECTED TO
REMAIN ABOVE FLOOD STAGE. SEE THE LATEST RIVER FLOOD WARNING AND
RIVER STATEMENT PRODUCTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE SPRING MELT WILL CONTINUE OVER THE MOUNTAINS OF THE INLAND
NORTHWEST...AND RIVERS WILL REMAIN HIGH. ADDITIONAL SHOWER
ACTIVITY NEXT WEEK WILL ALSO CONTRIBUTE TO RIVER RISES.
IDZ026-027-WAZ031>035-041-044-021300-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-WATERVILLE PLATEAU-
556 AM PDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Okanogan
- When
- June 1, 6:00 AM PST to June 3, 3:00 PM PST
- Where
- Okanogan County, 3.09 mi NW of Okanogan to 1.75 mi NW of Okanogan
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 48.403, -119.625
Salmon Creek Road was closed June 1st between Spring Coulee and Danker Cutoff roads due to flooding of the Salmon Creek.
Flood, Okanogan
- When
- June 1, 6:00 AM PST to June 17, 10:00 AM PST
- Where
- Okanogan County, 0.86 mi SSW of Okanogan to 0.37 mi S of Okanogan
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 48.358, -119.585
A combination of a log jam on the Oak Street bridge and washout of a dike at Pine Street in the city of Okanogan resulted in seepage of the Okanogan River into a few basements of homes along Second Avenue. Damage costs were estimated.
Flood, Okanogan
- When
- June 1, 8:00 AM PST to June 17, 12:00 AM PST
- Where
- Okanogan County, 1.88 mi ENE of Winthrop to 1.5 mi ENE of Winthrop
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 48.493, -120.144
A combination of landslides and flooding along creeks and rivers resulted in the closure of numerous campsites within Perygian State Park through the first two weeks of June. Damage costs were estimated based on an average loss of revenue from closed campgrounds.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317149, 317485, 318673.